Yes, lassitude, which the dictionary that Apple so kindly provides for us as part of the operating system on my computer defines as: “a state of physical or mental weariness; lack of energy.” That about sums it up.
I know my expectations for myself are way out of whack. I keep forgetting the basic realities of my life: I’m almost seventy-five years old, I have a slow acting, but debilitating cancer and chemotherapy designed to fight said cancer that has side effects I’ve already discussed on this blog at nauseum. No need to flog a dead horse (as they say). I also have some neck issues that most people of my age get but that don’t afflict all of us in this demographic with pain. We won’t talk about arthritis now, shall we?
So, I’m tired and generally not feeling that great. What should I expect? Duh!
The past month has been especially unpleasant. My computer tells me that I’ve spent about nine hours a day of screen time. That seems about right. I’ve watched a lot of YouTube videos on everything from sailing to boat building, to prospecting, art, art history, lumber manufacturing, bushcraft, the La Palma volcano, people living alone in off-grid cabins, American Congressional politics, and more. Nine hours a day. It’s true that I also read quite a few articles from The Guardian, The Tyee, NPR, the CBC, and lots of internet-based news sources. And I’ve written a bit too. Still, I do a lot of sitting in my recliner, staring at my computer screen. I often think about things I could be doing like drawing, painting, woodwork, etcetera. Sometimes I do these things, generally followed by increased pain in my back and legs. That doesn’t encourage me to do more things. In fact, it actively discourages me from doing things. So, I go back to my recliner for another few hours. This pattern seems to be my fate now. I’m not sure I can do anything about it either.
Today is Sunday and this week is my chemo week. This is the fourth week in my monthly cycle and for the fourth week I don’t take lenalidomide, a drug I would normally take daily. On Thursday I take dexamethasone, valacyclovir, montelukast, and get one and a half hour of a Daratumumab infusion. That’s all no big deal. However, the effects of these meds will leave me feeling like I’ve got the flu for at least a week after.
Tomorrow, I have to go to the lab for blood tests. So, VIHA has now closed all satellite labs in the Valley leaving only the lab at the hospital. There used to be three satellite labs, one in Cumberland, one in Courtenay, and one at St-Joseph’s hospital. All gone now. Apparently, VIHA can’t find enough staff. There are no appointments to be had either for tomorrow, and I need lab results tomorrow to be able to get my infusion on Thursday. I may spend the better part of the day tomorrow at the hospital waiting to get my blood tested. That will not put a smile on my face. But, we’ll see. I’ll report back on my next post.
Do I sound like I’m complaining and whining? Well, I am.